Alert archive / Washington / Wind Advisories in 2026

Wind Advisory 1, NWS Seattle, WA

January 5, 20265 counties in Washington

NWS Seattle, WA issued this wind advisory at Jan 5, 2026, 1:06 PM PST for 5 counties in Washington. It took effect at Jan 6, 2026, 12:04 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2026, 1:06 PM PST (21:06 UTC)
In effect from
Jan 6, 2026, 12:04 AM PST
Expired
Jan 6, 2026, 4:00 PM PST
In force
16 hr
Issued by
NWS Seattle, WA

Counties Clallam County, WA, Grays Harbor County, WA, Island County, WA, Jefferson County, WA, Whatcom County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 9.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2026-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2026-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

011 
WWUS76 KSEW 052106
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
106 PM PST Mon Jan 5 2026

WAZ310-333-060615-
/O.NEW.KSEW.WI.Y.0001.260106T1200Z-260106T2000Z/
Lowlands of Western Whatcom County-Island County-
Including Freeland, Langley, and Bellingham
106 PM PST Mon Jan 5 2026

...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 to 50 mph 
  expected.

* WHERE...Island County and Lowlands of Western Whatcom County.

* WHEN...From 4 AM to noon PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

28
6 follow-up statements
900 
WWUS76 KSEW 060558
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
958 PM PST Mon Jan 5 2026

WAZ310-333-061700-
/O.CON.KSEW.WI.Y.0001.260106T1200Z-260106T2000Z/
Lowlands of Western Whatcom County-Island County-
Including Freeland, Bellingham, and Langley
958 PM PST Mon Jan 5 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON PST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 to 50 mph 
  expected.

* WHERE...Island County and Lowlands of Western Whatcom County.

* WHEN...From 4 AM to noon PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

41
016 
WWUS76 KSEW 060804
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
1204 AM PST Tue Jan 6 2026

WAZ326-327-330-061800-
/O.EXB.KSEW.WI.Y.0001.260106T0804Z-260106T1800Z/
Western Strait of Juan de Fuca-Lake Crescent Area Including US
101-Northern Washington Coast-
Including Ozette, La Push, Quillayute, Joyce, Clallam Bay, Neah
Bay, Queets, and Sekiu
1204 AM PST Tue Jan 6 2026

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Lake Crescent Area Including US 101, Northern Washington 
  Coast, and Western Strait of Juan de Fuca.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will be strongest around Neah Bay and 
  along the coastline of the Strait of Juan de Fuca.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ310-333-061800-
/O.CON.KSEW.WI.Y.0001.260106T1200Z-260106T2000Z/
Lowlands of Western Whatcom County-Island County-
Including Bellingham, Freeland, and Langley
1204 AM PST Tue Jan 6 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 
NOON PST TODAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 to 50 mph 
  expected.

* WHERE...Island County and Lowlands of Western Whatcom County.

* WHEN...From 4 AM early this morning to noon PST today.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

JD
597 
WWUS76 KSEW 061620
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
820 AM PST Tue Jan 6 2026

WAZ331-061800-
/O.EXA.KSEW.WI.Y.0001.000000T0000Z-260106T1800Z/
Grays Harbor County Coast-
Including Ocean Shores and Westport
820 AM PST Tue Jan 6 2026

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Grays Harbor County Coast.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ310-333-062000-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-260106T2000Z/
Lowlands of Western Whatcom County-Island County-
Including Langley, Freeland, and Bellingham
820 AM PST Tue Jan 6 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Island County and Lowlands of Western Whatcom County.

* WHEN...Until noon PST today.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ326-327-330-061800-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-260106T1800Z/
Western Strait of Juan de Fuca-Lake Crescent Area Including US
101-Northern Washington Coast-
Including Queets, Joyce, Ozette, La Push, Sekiu, Quillayute, Neah
Bay, and Clallam Bay
820 AM PST Tue Jan 6 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Lake Crescent Area Including US 101, Northern Washington 
  Coast, and Western Strait of Juan de Fuca.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

15
123 
WWUS76 KSEW 061718
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
918 AM PST Tue Jan 6 2026

WAZ326-327-330-062000-
/O.EXT.KSEW.WI.Y.0001.000000T0000Z-260106T2000Z/
Western Strait of Juan de Fuca-Lake Crescent Area Including US
101-Northern Washington Coast-
Including Queets, Joyce, Ozette, La Push, Sekiu, Quillayute, Neah
Bay, and Clallam Bay
918 AM PST Tue Jan 6 2026

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Lake Crescent Area Including US 101, Northern Washington 
  Coast, and Western Strait of Juan de Fuca.

* WHEN...Until noon PST today.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will be strongest around Neah Bay and 
  along the coastline of the Strait of Juan de Fuca.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ331-062000-
/O.EXT.KSEW.WI.Y.0001.000000T0000Z-260106T2000Z/
Grays Harbor County Coast-
Including Ocean Shores and Westport
918 AM PST Tue Jan 6 2026

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Grays Harbor County Coast.

* WHEN...Until noon PST today.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ310-333-062000-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-260106T2000Z/
Lowlands of Western Whatcom County-Island County-
Including Langley, Freeland, and Bellingham
918 AM PST Tue Jan 6 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Island County and Lowlands of Western Whatcom County.

* WHEN...Until noon PST today.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

15
162 
WWUS76 KSEW 061956
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
1156 AM PST Tue Jan 6 2026

WAZ326-327-330-331-062100-
/O.EXP.KSEW.WI.Y.0001.000000T0000Z-260106T2000Z/
Western Strait of Juan de Fuca-Lake Crescent Area Including US
101-Northern Washington Coast-Grays Harbor County Coast-
Including Ocean Shores, Joyce, La Push, Queets, Sekiu, Clallam
Bay, Ozette, Quillayute, Westport, and Neah Bay
1156 AM PST Tue Jan 6 2026

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

Winds have peaked this morning and have started to ease. Winds will 
continue to ease through this afternoon.

$$

WAZ310-333-070000-
/O.EXT.KSEW.WI.Y.0001.000000T0000Z-260107T0000Z/
Lowlands of Western Whatcom County-Island County-
Including Bellingham, Langley, and Freeland
1156 AM PST Tue Jan 6 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Island County and Lowlands of Western Whatcom County.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$
622 
WWUS76 KSEW 062338
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
338 PM PST Tue Jan 6 2026

WAZ310-333-070045-
/O.EXP.KSEW.WI.Y.0001.000000T0000Z-260107T0000Z/
Lowlands of Western Whatcom County-Island County-
Including Bellingham, Langley, and Freeland
338 PM PST Tue Jan 6 2026

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

Winds have peaked and will continue to ease through tonight. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 5, 9:33 AM PST, 3 hours 33 minutes earlier.

Area forecast discussion, Jan 5, 9:33 AM PST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
933 AM PST Mon Jan 5 2026

.SYNOPSIS...
Lingering clouds and showers at times on Monday. A
stronger frontal system will move across Western Washington
Tuesday for increasing winds and heavy mountain snow. Additional
weather systems will move through Wednesday into Friday before
an upper ridge builds next weekend.

&&

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
The latest forecast remains on track this morning with no
updates. Showers will continue to taper off this morning for
the majority of the area, resulting in drier conditions this
afternoon. Temperatures this afternoon will reach the mid 40s
with some sunshine, especially along the Olympic Peninsula.

A strong frontal system will move southwards from British
Columbia and into Western Washington on Tuesday. The main
concern from this system will be significant mountain snowfall.
Snow levels will range 2000 to 3000 feet during the front on
Tuesday, resulting in heavy snow accumulations for the Cascade
Passes. Snowfall amounts for Stevens Pass range 18 to 24 inches
from Tuesday morning through Wednesday morning, with 12 to 18
inches for Snoqualmie Pass. Moderate snowfall will then continue
at times on Wednesday, especially in the afternoon and evening,
as another front moves through the area. A Winter Storm Warning
has been issued Tuesday through Thursday due to high confidence
in significant mountain snowfall. In total, 2 to 4 feet of snow
is expected for the Cascades through this period. If you're
traveling over the Passes, be prepared for winter conditions,
and monitor WSDOT for road information.

In addition to the heavy mountain snowfall, gusty southerly
winds are also expected on Tuesday. Latest 00z REFS guidance
highlights Whidbey Island, as well as western Whatcom County, in
locally higher probabilities of gusts over 45 MPH, ranging 50 to
90 percent. Will need to monitor these areas, as well as the
coast, for any potential wind headlines on Tuesday. Elsewhere,
wind gusts are forecast to range 30 to 40 MPH for much of Puget
Sound. Localized power outages and tree damage is possible.

The heaviest precipitation will move south of the area Tuesday
night, with continued showers and potential convergence zone
activity into Wednesday morning. Another front on Wednesday
afternoon will bring the return for more widespread
precipitation.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Unsettled conditions are expected Thursday into Friday.
Precipitation will likely continue at times during this period.
Snow levels also will lower on Thursday, with NBM snow levels
ranging 700 to 1200 feet Thursday morning (lowest north of
Everett), as such will need to monitor any potential for
rain/snow mix precipitation in heavier showers or convergence
zone. Ensembles are then generally consistent in an upper ridge
beginning to build across the Pacific Northwest next weekend.
However, some uncertainty exists in the placement of a frontal
system offshore, and thus have kept the chance POPs in the
forecast. Cooler temperatures Thursday will slowly warm into
next weekend as the ridge builds.

JD

&&

.AVIATION...
A surface has tracked inland this morning with lingering
showers and a lingering convergence zone. Conditions have been a
mixed bag this morning, MVFR/IFR with localized pockets of IFR
in rain. Conditions will remain low this morning before
gradually improving to VFR throughout the late afternoon early
evening hours as convergence dissipates. Another front will move
through the area tonight into Tuesday, bringing more rain and
MVFR/IFR ceilings. SW winds this afternoon 3 to 6 knots will
turn more southerly overnight and increase up to 15 to 20 knots
by early Tuesday morning.

KSEA...Convergence zone activity starting to dissipate this
morning, with MVFR conditions lingering. Conditions will start
to improve to VFR later this afternoon, likely around 22z-00z.
Conditions will remain VFR throughout the overnight before
falling back down to MVFR by Tuesday morning as another front
moves through. Southwesterly winds 4 to 6 knots today will
remain through the evening. Winds will turn more southerly by
10z and start to increase up to 12 to 16 knot sustained, with
gusts up to 25 knots throughout Tuesday morning.

Mazurkiewicz

&&

.MARINE...
A low will track over the interior waters Monday morning with
showers, and areas of reduced visibilities (due to mist/heavier
showers). Winds are light with seas at 4-6 ft through Tuesday.
An organized system is expected to bring gusty south/southwest
winds over all waters on Tuesday. A gale watch was issued from
06Z Tuesday through 06Z Wednesday to cover the threat window.
The strongest winds will arrive Tuesday morning through mid
afternoon, before decreasing. The highest chance for frequent
gale gusts to gale force is in the coastal waters, and a sliver
of the interior waters closest to the I-5 corridor (from Seattle
up to Bellingham). Winds will decrease into Wednesday, but
remain breezy in the coastal waters and Strait of Juan de Fuca
areas (much lower chance of seeing gale gusts). These winds will
continue into Thursday with a brief break Thursday/Friday.

Seas will not build from Monday until Tuesday with a 10-12 ft
increase, followed by a 14-18 ft jump Wednesday/Thursday. A decrease
down to 10-12 ft will take place of the system passing through. Seas
hold at 10-12 ft through the weekend into next week.

HPR

&&

.HYDROLOGY...
The Skokomish River is expected to slowly recede through today.
A stronger weather system on Tuesday will bring widespread
precipitation amounts of 2 to 3 inches for the Olympics. The
Skokomish River is expected to rise and exceed minor flood stage
by late Tuesday into Wednesday. For this reason, a Hydrologic
Outlook has been issued for Mason County. For the remainder of
area rivers no flooding is expected over the next 7 days.

JD

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Coastal Flood Advisory until 10 AM PST this morning for Island
     County-Lowlands of Western Skagit and Northwestern
     Snohomish Counties-Lowlands of Western Whatcom County-San
     Juan County.

     Winter Storm Warning from 4 AM Tuesday to 4 PM PST Thursday
     for Cascades of Pierce and Lewis Counties-Cascades of
     Snohomish and Northern King Counties-Cascades of Southern
     King County-Cascades of Whatcom and Skagit Counties.

     Coastal Flood Advisory until 3 PM PST this afternoon for
     Eastern Strait of Juan de Fuca-Grays Harbor County Coast-
     Northern Washington Coast-Western Strait of Juan de Fuca.

     Winter Weather Advisory from 4 AM to 7 PM PST Tuesday for
     Olympics.

PZ...Gale Watch from this evening through Tuesday evening for
     Admiralty Inlet-Central U.S. Waters Strait Of Juan De
     Fuca-Coastal Waters From Cape Flattery To James Island 10
     To 60 Nm-Coastal Waters From Cape Flattery To James
     Island Out 10 Nm-Coastal Waters From James Island To
     Point Grenville 10 To 60 Nm-Coastal Waters From James
     Island To Point Grenville Out 10 Nm-Coastal Waters From
     Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
     East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
     Inland Waters Including The San Juan Islands-Puget Sound
     and Hood Canal-West Entrance U.S. Waters Strait Of Juan
     De Fuca.

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 1:00 AM PSTWinter Storm WarningSEWKing, Lewis, Pierce, Skagit, Snohomish, Whatcom4 days
Jan 5, 2:09 AM PSTGale WatchSEW12 hr
Jan 5, 4:11 AM PSTWinter Weather AdvisorySEWClallam, Grays Harbor, Jefferson, Mason39 hr
Jan 5, 10:01 AM PSTFlood WatchSEWMason42 hr
Jan 5, 2:28 PM PSTGale WarningSEW24 hr
Jan 5, 2:28 PM PSTSmall Craft AdvisorySEW6 days
Jan 5, 2:42 PM PSTCoastal Flood AdvisorySEWIsland, King, Kitsap, Pierce, San Juan, Skagit and 2 more20 hr
Jan 5, 2:42 PM PSTCoastal Flood AdvisorySEWGrays Harbor25 hr

Nearby

Wind Advisories in Washington, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.